MAUDE Adverse Event Report: INVUITY, INC PHOTONBLADE

INVUITY, INC PHOTONBLADE
Model Number PB1
Medical Device Problem Code Out-Of-Box Failure (2311)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient was treated with ointment.There was no further treatment or intervention required.An invuity representative was able to test the device at the user facility.The facility's or director and invuity representative connected the device to the esu and there was no audible sound.The cut button was pressed and released, and functioned as expected.The coag button was pressed and released, however the audible tone from the generator remained constant after releasing the button.The device was then disconnected from the esu and reconnected, and the audible tone activated.The device was not returned to invuity for full engineering evaluation.Therefore, the root cause could not be determined.A batch record review was performed for this lot and there were no manufacturing related issues identified.All devices are 100% functionally tested in-line prior to final release.This is the only reported incidence for this type of complaint.
 
Event or Problem Description
When the photon blade was initially connected to the generator, a solid audible tone was emitted by the esu.It was observed that the patient received two very minor burns.The case was completed using a second device.

Brand Name
PHOTONBLADE
Common Device Name
PHOTONBLADE
Manufacturer (Section D)
INVUITY, INC
444 de haro st
san francisco CA 94107
MDR Report Key7245971
Report Number3011394215-2018-00001
Device Sequence Number143434
Product Code GEI
UDI-Device Identifier00816728020158
UDI-Public00816728020158
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/20/2018
Device Model NumberPB1
Device Catalogue NumberPB1
Device Lot Number17102016R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1